MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC055137
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/19/2024
Type of Reportable Event Death
Event or Problem Description
A 67-year-old female patient was treated for an occlusion in the left m2 segment.The patient was reported to have atherosclerotic disease with an acute bend in cervical internal carotid artery (ica) and hairpin bend beyond carotid bulb.Access was obtained with an aristotle guidewire and a zoom 88 to the distal petrous.The physician indicated that advancing the zoom 88 over the stiff guidewire was "tricky".During the first pass, a zoom 55 catheter was advanced through the zoom 88 to the face of the clot.The treating physician encountered significant resistance while advancing the zoom 55 through the zoom 88.Aspiration was applied to the zoom 55, and the clot was removed from the m2 segment, achieving a tici 3 score.The zoom 88 was retracted into the common carotid with the zoom 55 inside it.There was resistance retracting the zoom 55 through the zoom 88.After the zoom 55 was removed from the patient, it was noticed that the distal 10mm of the catheter was broken.The physician also noted there was no clot observed in the filter (zoom pod).The physician believed that the distal segment of the zoom 55 and clot were still inside the zoom 88.A contrast run was then performed.Imaging showed that the 10mm distal portion of the zoom 55 was in the cervical carotid.It was believed that the contrast injection flushed the zoom 55 distal portion out of the zoom 88 and into the cervical carotid.The physician attempted to remove the zoom 55 through zoom 88 with aspiration but was unsuccessful.Another contrast run was performed and showed that a clot was beginning to form around the broken piece that had moved from the cervical carotid into the ica.Attempts were made to capture the broken piece using 2mm and 4mm snares resulting in it being pushed further into the siphon.Anticoagulants/antiplatelets drugs were also administered, but clot burden remained.On the final retrieval attempt, the physician used a stent retriever unsuccessfully.The same aristotle guide wire was then used to attempt to pass through the clot, but the tip of it was noted to have broken off during the retrieval attempt.After all attempts to capture the clot and broken pieces of devices, occlusion was noted between the ica and m1.The patient passed away within 24 hours after the procedure and according to the physician, the cause of death was attributed to the broken distal portion of the zoom 55 resulting in re-occlusion.
 
Additional Manufacturer Narrative
The zoom 55 has not been returned for investigation as it is being retained by the hospital risk management department.The manufacturing records for this lot were reviewed and did not reveal any issues pertaining to design, manufacturing, or quality.As the device was not returned the exact root cause of the shaft break could not be determined.Per user facility report (mw5157834) filed by the hospital, "an aristotle 24 guidewire used to try to obtain the broken tip also fractured and contributed to the occlusion." it is therefore unknown whether the cause of the re-occlusion is attributable to the zoom 55, the guidewire tip, or a combination of both.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key19999346
Report Number3014590708-2024-00027
Device Sequence Number7258125
Product Code NRY
UDI-Device Identifier00812212030474
UDI-Public00812212030474
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2026
Device Model NumberICRC055137
Device Catalogue NumberICRC055137
Device Lot NumberF2408501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Initial Report FDA Received Date08/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2MM SNARE; 4MM SNARE; ARISTOTLE GUIDEWIRE; SOLITARIE STENT RETRIEVER; ZOOM 88
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Death;
Patient Age67 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityHispanic